Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 29, 2006, 2:57 PM CDT for Jackson County, Alabama; Franklin County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2006, 2:57 PM CDT (19:57 UTC)
- Expired
- May 29, 2006, 3:19 PM CDT
- In force
- 22 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Jackson County, AL, Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 5 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:15 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 29, 1:15 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 115 PM CDT MON MAY 29 2006 .DISCUSSION... STRONG UPPER LEVEL RIDGE REMAINS THE DOMINATE FEATURE ACROSS THE AREA...ONCE AGAIN MAKING IT FEEL MORE LIKE AUGUST AS AFTERNOON TEMPERATURES CLIMB WELL INTO THE 90S. DESPITE THE RIDGING...THE EXTREMELY MOIST/UNSTABLE AIRMASS COMBINED WITH ENHANCED REGIONS OF LOW LEVEL CONVERGENCE ALONG WEAK SFC FRONTS/OUTFLOW BOUNDARIES AND STRONG DAYTIME HEATING CONTINUE TO TRIGGER ISOLATED AREAS OF CONVECTION EACH AFTN/EVNG. WHILE THE OVERALL TSTM COVERAGE REMAINS LIMITED DUE TO WEAK LARGE SCALE FORCING AND THE UPPER RIDGE OVERHEAD...A FAVORABLE THERMODYNAMIC PROFILE SHOWN VIA LATEST SOUNDING DATA CONTINUES TO INDICATE ANY PULSE STORMS THAT DO FIRE THIS AFTERNOON/EVENING MAY CONTAIN WET MICROBURSTS. IN ADDITION...THE WEAK WIND FIELDS WILL ALSO SUPPORT A FEW SLOW MOVING/STATIONARY STORMS...LEADING TO MORE SUSTAINED HEAVY DOWNPOURS AND A THREAT OF LOCALIZED FLOODING. ISOLATED PULSE STORMS WILL LINGER INTO EARLY EVENING...BEFORE RAPIDLY DIMINISHING FOLLOWING THE LOSS OF DAYTIME HEATING. PATCHY FOG DEVELOPMENT EXPECTED ONCE AGAIN BY LATE TONIGHT...ESPECIALLY WITHIN THOSE MORE FOG PRONE RIVER VALLEYS AND AROUND AREAS THAT MAY SEE RAINFALL THIS AFTN/EVNG. OVERNIGHT LOWS WILL AGAIN APPROACH NEAR RECORD WARM READINGS...WITH SOME LOCATIONS STRUGGLING TO DIP BELOW 70F BY DAYBREAK. THE OVERALL CONDITIONS WILL CHANGE VERY LITTLE THROUGH WEDNESDAY. DAYTIME HEATING AND SUFFICIENT MOISTURE...INTERACTING WITH WEAK MESOSCALE BOUNDARIES...WILL CONTINUE TO FOCUS ISOLATED TO LOW END SCATTERED PULSE STORMS EACH AFTN/EVNG. WET MICROBURST POTENTIAL WILL REMAIN RELATIVELY HIGH...WITH SOUNDING DATA DEPICTING A MODEST AMOUNT OF DRIER AIR ALOFT...CAPES EXCEEDING 3000 J/KG AND FAVORABLE MDPI/WINDEX VALUES. TEMPERATURES ON TUESDAY WILL AGAIN TOP OUT IN THE LOWER 90S WITH STRONG UPPER RIDGING STILL IN PLACE...WITH TEMPS PERHAPS A DEGREE OR TWO COOLER BY WEDNESDAY AS THE RIDGE BEGINS TO DAMPEN. U/L RIDGE WILL CONTINUE TO WEAKEN AND SHIFT SOUTHWEST OF THE AREA ON THURSDAY AS AN UPPER TROUGH EJECTS EWRD ACROSS THE UPPER MS VALLEY/GREAT LAKES. THIS WILL ALLOW A WEAK COLD FRONT TO DROP SOUTHEAST TOWARD THE AREA BY THE END OF THE WORK WEEK. STILL SOME SUBTLE MODEL DIFFERENCES WITH TIMING THE FRONTAL APPROACH...BUT GENERAL MODEL CONSENSUS BRINGS THE SFC FRONT THROUGH SOMETIME THURSDAY NIGHT. MAIN UPPER FORCING WILL REMAIN TO THE NORTH...BUT THE ADDED CONVERGENCE ALONG/AHEAD OF THE FRONT COULD BRING MORE WIDESPREAD TSTM COVERAGE THAN THE PRECEDING FEW DAYS...AND WILL MAINTAIN A MID-RANGE CHANCE POP ON THURSDAY. SLIGHTLY COOLER (TEMPS BACK TO SEASONABLE LEVELS) AND LESS HUMID POST-FRONTAL AIRMASS WILL SETTLE IN FOR FRIDAY AND INTO NEXT WEEKEND. AN EXPANSIVE AREA OF HIGH PRESSURE WILL BUILD ACROSS THE AREA...WITH DRY NORTHWESTERLY FLOW DOMINATING ALOFT DURING THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 71 93 71 91 / 20 20 20 30 SHOALS 71 93 71 91 / 20 20 20 30 CULLMAN 70 92 70 91 / 20 20 20 30 FAYETTEVILLE 69 90 69 89 / 20 20 20 30 FORT PAYNE 66 92 66 89 / 20 20 20 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 10/MR
Hazardous weather outlook, May 29, 1:00 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT MON MAY 29 2006 ALZ001>010-016-TNZ076-096-097-300230- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING MICROBURST WINDS ARE EXPECTED THROUGH EARLY EVENING...WITH MAXIMUM WIND GUSTS OF 50 TO 65 MPH POSSIBLE. FREQUENT LIGHTNING IS ALSO ANTICIPATED...WITH THE CLOUD TO GROUND LIGHTNING THREAT LASTING UP TO 30 MINUTES AFTER THE RAIN CEASES. THE SLOW MOVEMENT OF THESE STORMS WILL LEAD TO SUSTAINED HEAVY DOWNPOURS AND SIGNIFICANT PONDING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MOIST AND UNSTABLE CONDITIONS WILL SUPPORT WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH WEDNESDAY. A HIGHER CHANCE OF THUNDERSTORMS WILL OCCUR ON THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. THE PRIMARY THREATS FROM THE THUNDERSTORMS THIS WEEK WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...RELAY OF LOCAL STORM REPORTS MAY BE NEEDED THROUGH THIS EVENING AND IS APPRECIATED. WRS
In the hours before
Special weather statement, May 29, 2:25 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 225 PM CDT MON MAY 29 2006 TNZ097-292015- FRANKLIN- 225 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 315 PM CDT... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS BETWEEN WINCHESTER AND SEWANEE. THE STORMS WERE NEARLY STATIONARY. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COWAN. WINCHESTER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SCHAUB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:27 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.